Thunderstorm Wind, Bacon
- When
- June 12, 3:55 PM EST
- Where
- Bacon County, 0.91 mi NW of Alma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.540, -82.480
A large tree was blown down on a home along 18th Street.
Deep layer ridging was building westward from the Bahamas, which brought more mid level dry air over the local area. Dry air entrainment into scattered sea breeze and outflow driven thunderstorms increased downdraft magnitudes and caused widespread wind damage in severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Deep layer ridging was building westward from the Bahamas, which brought more mid level dry air over the local area. Dry air entrainment into scattered sea breeze and outflow driven thunderstorms increased downdraft magnitudes and caused widespread wind damage in severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:32 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT FRI JUN 12 2015 .NEAR TERM /THROUGH SATURDAY/... ISOLATED TO SCATTERED SHOWERS/STORMS ARE DEVELOPING EARLY THIS AFTERNOON...MAINLY ACROSS INLAND AREAS IN A LITTLE MORE MOIST MOISTURE PROFILE AND AS THE ATLANTIC SEABREEZE MOVES INLAND. COVERAGE WILL ONLY INCREASE SLIGHTLY AS THE AFTERNOON PROGRESSES AND WILL CAP POPS AT LOW END SCATTERED. ANY ACTIVITY WILL DIMINISH THIS EVENING WITH MOSTLY CLEAR/PARTLY CLOUDY SKIES OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM THE LOWER 70S INLAND TO THE MID/UPPER 70S COAST. SATURDAY...EVEN LESS PRECIP COVERAGE IS EXPECTED...AS RIDGING CONTINUES TO BUILD ACROSS THE REGION. WILL KEEP ANY PRECIP MENTION LIMITED TO INLAND LOCATIONS...AND CAP POPS AT ISOLATED. WITH THE BUILDING RIDGE...TEMPERATURES WILL CONTINUE TO WARM WITH HIGHS IN THE UPPER 80S IMMEDIATE COAST...WITH MID TO SOME UPPER 90S INLAND. THE INCREASED TEMPERATURES...ALONG WITH SEASONAL HUMIDITY LEVELS WILL RESULT IN HEAT INDEX READINGS TOPPING OUT IN THE 99-103 RANGE FOR MANY INLAND LOCATIONS. .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... HIGH PRESSURE BOTH SURFACE AND ALOFT RIDGING OVER THE AREA WILL LEAD TO LARGELY SUPPRESSED CONVECTIVE CONDITIONS AND OUR FIRST REAL TASTE OF HOT WEATHER ACROSS THE REGION. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE MID TO UPPER 90S ACROSS ALL OF THE INLAND AREAS WITH HEAT INDEX VALUES IN THE 100-105 DEGREE RANGE. THE MAJOR EXCEPTION WILL BE THE IMMEDIATE BEACHES WHERE THE PROXIMITY TO THE WATER AND THE SEA BREEZE WILL KEEP US IN THE UPPER 80S TO LOWER 90S. CONVECTIVE COVERAGE LOOKS TO BE IN THE 15-25 PERCENT CHANCE AND MAINLY INLAND WHERE THE GULF AND ATLANTIC SEA BREEZE FRONT CONVERGENCE IS MORE LIKELY. .LONG TERM /MONDAY THROUGH FRIDAY/... THE RIDGING REMAINS IN PLACE THROUGH THE ENTIRE WEEK WITH THE LOW LEVEL FLOW GRADUALLY BECOMING MORE SOUTHWESTERLY TOWARD THE END OF THE WEEK AND THE SCORCHING HIGH TEMPERATURES REACHING THE EAST COAST BEACHES. OVERALL LOOK FOR A VERY GRADUAL INCREASE IN AFTERNOON AND EVENING THUNDERSTORM ACTIVITY DURING THE WEEK WITH ABOUT 40 PERCENT COVERAGE BY THURSDAY AND FRIDAY. WITH A DOMINANT SOUTHWEST FLOW THE BEST CHANCE OF RAIN FOR THE EAST COAST COUNTIES WILL BE THURSDAY AND FRIDAY AS THE GULF SEA BREEZE FRONT MOVES EASTWARD. TEMPS WILL RISE INTO THE MID/UPPER 90S WITH MUGGY LOWS IN THE MID/UPPER 70S WITH LOWER 70S DEW POINTS OVERNIGHT. HEAT INDEX VALUES WILL RISE INTO THE 100-105 DEG RANGE EACH AFTERNOON. && .AVIATION... VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH LIMITED TSTM COVERAGE THIS AFTN...WILL USE VCTS FOR GNV/VQQ FOR MOST OF THE AFTN...AND KJAX TIL 20Z FOR SOME LOCALIZED ACTIVITY. && .MARINE... SOUTH TO SOUTHWEST WINDS WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...WITH PERIODS OF ONSHORE FLOW EACH AFTERNOON INTO EVENING. WIND SPEEDS AND SEAS WILL REMAIN UNDER CAUTION CRITERIA. RIP CURRENTS: LOW RISK TODAY. MODERATE RISK POSSIBLE THIS WEEKEND WITH PERIODS OF ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 96 72 96 / 20 20 10 20 SSI 76 89 76 86 / 10 10 10 10 JAX 71 94 72 94 / 20 10 10 20 SGJ 74 87 74 87 / 10 10 10 10 GNV 71 94 70 95 / 20 10 10 20 OCF 72 95 71 94 / 10 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/SANDRIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 AM EDT FRI JUN 12 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-130845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 439 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH GUSTY WINDS OF 40-50 MPH AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ON SATURDAY FOR LOCATIONS WEST OF U.S. HIGHWAY 301...WITH ONLY ISOLATED ACTIVITY EXPECTED ON SUNDAY. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY NEXT WEEK...MAINLY FOR INLAND LOCATIONS. AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S AT INLAND LOCATIONS. COMBINED WITH SEASONABLY HIGH HUMIDITY VALUES...HEAT INDEX VALUES WILL APPROACH 105 DEGREES INLAND EACH AFTERNOON. A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT AREA BEACHES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EDT FRI JUN 12 2015 FLZ021-022-122015- COLUMBIA FL-SUWANNEE FL- 333 PM EDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 415 PM EDT... AT 333 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ICHETUCKNEE SPRING...MOVING NORTH AT 10 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... LAKE CITY...ICHETUCKNEE SPRING...COLUMBIA...FIVE POINTS...WATERTOWN AND HILDRETH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3022 8292 3025 8261 2995 8262 2993 8283 TIME...MOT...LOC 1933Z 173DEG 10KT 3002 8274 SHULER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT FRI JUN 12 2015
FLZ040-122030-
MARION FL-
338 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 430
PM EDT...
AT 338 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PITTMAN...OR 7 MILES NORTHEAST OF EMERALDA...MOVING NORTHWEST AT 30
MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS...LYNNE...MOSS BLUFF AND BURBANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2927 8210 2942 8184 2907 8164 2905 8164
2905 8166 2896 8166 2896 8182
TIME...MOT...LOC 1938Z 147DEG 25KT 2900 8172
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT FRI JUN 12 2015
GAZ132-134-149>151-163-122030-
CLINCH GA-BACON GA-PIERCE GA-ATKINSON GA-WARE GA-COFFEE GA-
350 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR BACON...NORTHERN PIERCE...
ATKINSON...NORTHWESTERN WARE...NORTHWESTERN CLINCH AND SOUTHEASTERN
COFFEE COUNTIES UNTIL 430 PM EDT...
AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF PEARSON...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ALMA...HOMERVILLE...PEARSON...WILLACOOCHEE...NICHOLLS...DU PONT...
BRISTOL...PEBBLE HILL...DIXIE UNION...JAMESTOWN...COGDELL...
WARESBORO...BICKLEY...NEW LACY...AXSON AND MILLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3131 8306 3170 8249 3166 8245 3156 8225
3147 8216 3148 8209 3147 8206 3091 8295
3095 8297 3118 8297 3119 8305 3128 8303
TIME...MOT...LOC 1949Z 241DEG 35KT 3138 8275
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT FRI JUN 12 2015
FLZ024-GAZ164-165-122030-
INLAND NASSAU FL-INLAND CAMDEN GA-CHARLTON GA-
357 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
NORTHWESTERN CAMDEN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 430 PM
EDT...
AT 357 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOLKSTON...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HILLIARD...FOLKSTON...HOMELAND...TARBORO AND WINOKUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3059 8194 3063 8211 3101 8212 3101 8208
3108 8206 3105 8194 3109 8192 3110 8191
3110 8184 3109 8172
TIME...MOT...LOC 1957Z 203DEG 6KT 3077 8197
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT FRI JUN 12 2015
FLZ024-025-124-125-122115-
COASTAL NASSAU FL-INLAND DUVAL FL-INLAND NASSAU FL-COASTAL DUVAL FL-
426 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL AND CENTRAL NASSAU
COUNTIES UNTIL 515 PM EDT...
AT 426 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASSAU VILLAGE-RATLIFF...OR NEAR JACKSONVILLE INTERNATIONAL ARPT...
MOVING EAST AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...CALLAHAN...JACKSONVILLE INTERNATIONAL ARPT...UNF...
ARLINGTON...YULEE...OCEANWAY...ORTEGA...CRAIG FIELD...RIVERSIDE...SAN
MARCO...CISCO GARDENS...RATLIFF...NASSAU VILLAGE-RATLIFF...
NORMANDY...TALLYRAND AND WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8147 3027 8191 3062 8197 3074 8167
3075 8166 3073 8165 3072 8163
TIME...MOT...LOC 2026Z 248DEG 5KT 3051 8177
SHULERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST ALMA 31.54N 82.48W
06/12/2015 M42 MPH BACON GA ASOS
&&
AWALKERThe Moody AFB radar (KVAX), 88 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
6 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A large tree was blown down on a home along 18th Street.
Trees and powerlines were blown down in NW Alma.
Trees and power lines were blown down NE of Alma. Wind damage also occurred to a few storage buildings.
Power lines were blown down across Augusta Avenue and Albany Avenue.
Numerous trees were blown down across Highway 158 and North River Road.
Several reports of a funnel cloud were received from the Hortense area. Some lawn items were blown around.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571282, 571283, 571284, 571285, 571286, 571287, 571281.